Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 19, 2002, 4:45 AM CST for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2002, 4:45 AM CST (10:45 UTC)
- Expired
- Mar 19, 2002, 7:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Sharp County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 191045
FFWLIT
ARC005-049-065-135-137-191345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
445 AM CST TUE MAR 19 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
FULTON COUNTY IN NORTH CENTRAL ARKANSAS
SHARP COUNTY IN NORTH CENTRAL ARKANSAS
IZARD COUNTY IN NORTH CENTRAL ARKANSAS
STONE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 745 AM CST
* AT 440 AM...RADAR INDICATED A LARGE AREA OF RAIN CONTINUING ACROSS
THE WARNED AREA. REPORTS FROM LAW ENFORCEMENT INDICATE THAT A FEW
LOW WATER CROSSINGS ARE ALREADY FLOODED...AND SEVERAL OTHERS ARE
THREATENED. AN ADDITIONAL ONE TO TWO INCHES OF RAIN CAN BE EXPECTED
THROUGH 745 AM...WHICH WILL WORSEN THE SITUATION.
&&
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3650 9142 3642 9131 3623 9136 3594 9138
3595 9174 3588 9185 3571 9184 3573 9241
3616 9241 3626 9246 3632 9256 3637 9258
3641 9252 3649 9252
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 3:42 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 19, 3:42 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED CCF NUMBERS...
NATIONAL WEATHER SERVICE LITTLE ROCK AR
342 AM CST TUE MAR 19 2002
MODELS HAVE COME INTO MUCH BETTER TIMING AGREEMENT THIS RUN. THIS IS
NOT A GOOD THING...BECAUSE THEY ARE CONVERGING TOWARD SLOWER
TIMING...WHICH MEANS HEAVIER RAINFALL. THE NOGAPS IS THE OUTLIER AS
IT PUSHES THE PRECIP AXIS EAST 12-24 HOURS FASTER THAN THE OTHER
MODELS. GIVEN THE LARGE AMOUNT OF RIDGING DEVELOPING AHEAD OF THE
SYSTEM...AS EVIDENT ON SATELLITE LOOPS...PREFER THE ETA WHICH IS THE
SLOWEST TO MOVE THE PRECIP AXIS.
FORECAST WILL BE BASED ON THE FOLLOWING SCENARIO. HEAVY PRECIP AXIS
REMAINS OVER NORTH HALF OF CWFA TODAY...THEN SHIFTS SOUTH TONIGHT...
FINALLY BEGINS TO MOVE EASTWARD TOMORROW AFTERNOON...AND EXITS THE
CWFA TOMORROW EVENING...WITH LEFTOVER SHOWERS IN THE SOUTHEAST HALF
UNTIL AROUND MIDNIGHT. RAINFALL TOTALS IN EXCESS OF FOUR INCHES NOT
OUT OF THE QUESTION FROM THIS MORNING THROUGH TOMORROW EVENING.
FLASH FLOOD WATCH WILL BE LEFT AS IS FOR TODAY...THEN EXPANDED
AREAWIDE FOR TONIGHT.
REGARDING OTHER ITEMS...NOT TOO IMPRESSED WITH SEVERE POTENTIAL
UNTIL UPPER TROUGH BEGINS TO APPROACH OUR AREA TOMORROW.
TEMPERATURES WILL BE TRICKY...PARTICULARLY IN THE SOUTHEAST
ZONES...WHERE THEY WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF
NORTHWESTWARD PROGRESS MADE BY THE FRONT. SMALL DIURNAL RANGES WILL
BE THE RULE NORTH OF THE FRONT.
IN THE EXTENDED...WILL PUSH BACK NEXT CHANCE OF RAIN TO SUNDAY DUE
TO THE SLOWING TRENDS IN THE MODELS. WILL ALSO ADJUST TEMPS DOWN FOR
THURSDAY/FRIDAY BEHIND STRONG COLD FRONT.
HRO 53 41 54 39 / 100 90 40 --
LIT 63 51 58 45 / 70 100 90 40
HOT 64 53 59 46 / 70 100 70 30
PBF 67 54 61 47 / 50 80 100 50
.LZK...FLASH FLOOD WATCH TODAY THROUGH TONIGHT FOR
ARZ003>007-012>016-021>024-030>031-037>038.
FLASH FLOOD WATCH TONIGHT FOR
ARZ025-032>034-039>047-052>057-062>069.
54In the hours before
Special weather statement, Mar 19, 4:34 AM CST, 11 minutes before
ARZ025-032>034-039>047-052>057-062>069-191930- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 434 AM CST TUE MAR 19 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER CENTRAL AND SOUTHERN ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT IN CENTRAL AND SOUTHERN ARKANSAS GENERALLY SOUTH OF A LINE FROM MENA TO CONWAY TO NEWPORT. A STATIONARY FRONT WAS LOCATED NEAR THE SOUTHERN BORDER OF ARKANSAS. IT WILL MOVE LITTLE THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS ARKANSAS TO THE NORTH OF THE FRONTAL SYSTEM TODAY AND TONIGHT. MOST OF THE THUNDERSTORMS ACROSS ARKANSAS WILL NOT BE SEVERE... BUT THERE IS A THREAT OF ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL. THESE COULD DEVELOP AT ANY TIME TODAY AND TONIGHT...BUT THE BEST THREAT FOR ANY LARGE HAIL PRODUCING STORMS WILL BE DURING THE AFTERNOON AND EVENING. AS LONG AS THE FRONT REMAINS SOUTH OF ARKANSAS...THE SEVERE WEATHER THREAT WILL BE LIMITED TO LARGE HAIL. HOWEVER...SHOULD THE FRONT MOVE NORTH INTO SOUTHERN ARKANSAS...THE THREAT OF DAMAGING WINDS WILL INCREASE ALONG AND SOUTH OF THE FRONT. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND AMATEUR RADIO OPERATORS MAY BE NEEDED...WITH THE MOST LIKELY TIME FOR ANY ACTIVATION BEING THIS AFTERNOON OR EARLY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:56 PM CST | Flash Flood Warning | LZK | Johnson, Marion, Newton, Searcy | 3 hr |
| Mar 19, 1:45 AM CST | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Sharp, Stone | 3 hr |
| Mar 19, 3:00 AM CST | Flash Flood Warning | LZK | Newton | 3 hr |
| Mar 19, 7:59 AM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Johnson, Marion and 4 more | 4 hr |
| Mar 19, 9:21 AM CST | Flash Flood Warning | LZK | Logan, Pope, Scott, Yell | 3 hr |
| Mar 19, 12:05 PM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Johnson, Logan and 8 more | 6 hr |
| Mar 19, 5:51 PM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Johnson, Logan and 8 more | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.